Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 13, 2005, 7:30 PM CDT for Douglas County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 13, 2005, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 198 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:20 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 13, 6:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 140030 SVRMPX MNC041-140130- /O.NEW.KMPX.SV.W.0108.050614T0030Z-050614T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 830 PM CDT * AT 727 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ALEXANDRIA...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CARLOS... LEAF VALLEY... MILLERVILLE... MILTONA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4591 9570 4583 9529 4610 9527 4610 9570 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 3:50 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT MON JUN 13 2005 .DISCUSSION... A GREAT DEAL OF INGREDIENTS COMING TOGETHER ACROSS MUCH OF THE MPX CWA FOR A SEVERE WEATHER OUTBREAK. DEEP LAYER SHEAR IS INCREASING FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO CENTRAL IOWA ON THE SPC HOURLY MESOANALYSIS PAGE...A REFLECTION OF UPPER LEVEL JET STREAM ROTATING AROUND THE BASE OF A NEGATIVE TILT TROUGH AND EJECTING NORTHWARD TOWARD OR AREA. CAPE BUILDUP HAS BEEN SLOW TODAY...REFLECTING CLOUD COVER FROM CONVECTION THAT PASSED THROUGH EARLIER THIS MORNING...BUT VERY HIGH VALUES OF 0-3 KM CAPE (I.E. 100-150J/KG) CAN BE SEEN WORKING NORTHWARD UP THE MISSISSIPPI RIVER VALLEY (AGAIN SPC PAGE) AS WELL AS OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA (ALSO 100-150 J/KG). 0-1 KM BULK SHEAR AND 0-3 KM VGP PARAMETERS ARE NOT PARTICULARLY HIGH...BUT BOTH RUC40 AND NAM40 ARE FORECASTING A DRAMATIC INCREASE IN SAME THROUGH 00 GMT. FIRING CONVECTION WILL NO DOUBT INCREASE 0-1 KM BULK SHEAR AS OUTFLOW FROM FIRING STORMS BACKS THE WIND FIELD DUE TO SAGGING OUTFLOW BOUNDARIES. SURFACE LOW HAS VERY LOW CNTRAL PRESSURE FOR THIS TIME OF YEAR...SO THE SYNOPTIC CLIMATOLOGY FOR THIS EVENT SUGGESTS A SIGNIFICANT TORNADO RISK (I.E. F2 AND ABOVE STRENGTH). WE WILL STAY WITH THE FLOOD WATCH OVER OUR NORTHWEST COUNTIES...BUT BEST DEFORMATION ZONE LIFTING HAS PROGRESSED NORTH AND WEST OF THESE COUNTIES AS SEEN ON MOISTURE CHANNEL LOOP. REMAINDER OF GRIDS REFLECT MOVING PRECIPITATION EASTWARD OUT OF MINNESOTA TUESDAY NIGHT AND OUT OF OUR WISCONSIN COUNTIES BY NOON WEDNESDAY. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY LAST FEW RUNS OF THE GFS HAVE BEEN CONSISTENT ON SLOWLY BUILDING WARM UPPER RIDGE OVER THE CWA FOR THIS PERIOD. GIVEN RUN TO RUN CONTINUITY...CONFIDENCE IS HIGH IN A WARM DRY PERIOD. THIS WAS ALREADY INDICATED ON THE MID SHIFT...SO ONLY MINOR CHANGES MADE TO EXISTING GRIDS. MIN MAX TEMPERATURES ARE CONSISTENT WITH 13/00Z MEX GUIDANCE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...FLOOD WATCH...W CNTRL MN THROUGH TUESDAY MORNING. .WI...NONE. && WET/NAISTAT
Hazardous weather outlook, Jun 13, 11:55 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT MON JUN 13 2005 MNZ043>045-049>053-057>063-065-066-068-073-141100- ANOKA-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-MCLEOD- MEEKER-MILLE LACS-MORRISON-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-STEARNS- WASHINGTON-WRIGHT- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041-042-047-048-054>056-064-141100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD- YELLOW MEDICINE- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... BY DAWN TUESDAY BETWEEN ONE AND ONE QUARTER AND TWO INCHES OF RAIN IS EXPECTED TO FALL ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO BENSON TO GRANITE FALLS. THIS AMOUNT OF RAINFALL COULD CAUSE CREEKS AND STREAMS TO RISE SIGNIFICANTLY. PONDING OF WATER IS ALSO POSSIBLE IN LOW LYING AREAS INCLUDING DITCHES AND UNDERPASSES ALONG AREA ROADS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF BENSON. LARGE HAIL...HEAVY DOWNPOURS...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WIZ014>016-023>028-141100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL WISCONSIN. LARGE HAIL... HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ067-069-070-074>078-082>085-091>093-141100- BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN- NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NAISTAT
In the hours before
Local storm report, Jun 13, 5:44 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL MORRIS 45.59N 95.91W
06/13/2005 0.88 INCH STEVENS MN LAW ENFORCEMENT
&&
KKLocal storm report, Jun 13, 6:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL NEW PRAGUE 44.55N 93.57W
06/13/2005 0.75 INCH SCOTT MN LAW ENFORCEMENT
&&
KKLocal storm report, Jun 13, 6:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL REDWOOD FALLS 44.54N 95.11W
06/13/2005 0.75 INCH REDWOOD MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 13, 6:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL NEW PRAGUE 44.55N 93.57W
06/13/2005 0.75 INCH SCOTT MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 13, 7:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL PRIOR LAKE 44.73N 93.43W
06/13/2005 1.00 INCH SCOTT MN TRAINED SPOTTER
0702 PM HAIL ST PAUL 44.95N 93.10W
06/13/2005 1.00 INCH RAMSEY MN TRAINED SPOTTER
&&
KKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 60 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Jun 13, 7:15 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
| Jun 13, 7:20 PM CDT | Tornado Warning | MPX | Ramsey | 26 min |
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 53 min |
| Jun 13, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 50 min |
| Jun 13, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 43 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 48 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 45 min |
| Jun 13, 7:53 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 67 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 60 min |
| Jun 13, 8:10 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 66 min |
| Jun 13, 8:12 PM CDT | Flash Flood Warning | MPX | Douglas | 4 hr |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Scott | 36 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 33 min |
| Jun 13, 8:37 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.